Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 271, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 2, 2014, 8:39 PM CDT for Boyd County, Holt County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 2, 2014, 8:39 PM CDT (01:39 UTC)
- Expired
- Aug 2, 2014, 9:30 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Boyd County, NE, Holt County, NE
The radar
The Sioux Falls radar (KFSD), 164 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 9:00 PM CDT | HAIL 0.88 | 8 N Spencer, NE | |
| Aug 2, 9:13 PM CDT | HAIL 1 | 5 Ne Butte, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 703 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
713
WUUS53 KLBF 030139
SVRLBF
NEC015-089-030230-
/O.NEW.KLBF.SV.W.0271.140803T0139Z-140803T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
839 PM CDT SAT AUG 2 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA...
NORTHEASTERN HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 930 PM CDT
* AT 837 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF PICKSTOWN...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GROSS AROUND 910 PM CDT.
BRISTOW AND LYNCH AROUND 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4295 9846 4292 9836 4288 9830 4261 9831
4262 9879 4301 9879 4301 9850
TIME...MOT...LOC 0140Z 335DEG 10KT 4302 9862
HAIL...1.75IN
WIND...70MPH
$$
SPRINGER2 follow-up statements
499
WWUS53 KLBF 030209
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
909 PM CDT SAT AUG 2 2014
NEC015-089-030230-
/O.CON.KLBF.SV.W.0271.000000T0000Z-140803T0230Z/
BOYD NE-HOLT NE-
909 PM CDT SAT AUG 2 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HOLT AND EASTERN BOYD COUNTIES UNTIL 930 PM CDT...
AT 905 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GROSS...AND
MOVING SOUTHEAST AT 10 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRISTOW AND LYNCH AROUND 930 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4295 9846 4292 9836 4288 9830 4261 9831
4262 9879 4301 9879 4301 9850
TIME...MOT...LOC 0209Z 335DEG 10KT 4295 9857
HAIL...1.75IN
WIND...80MPH
$$
SPRINGER774
WWUS53 KLBF 030228
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
928 PM CDT SAT AUG 2 2014
NEC015-089-030237-
/O.EXP.KLBF.SV.W.0271.000000T0000Z-140803T0230Z/
BOYD NE-HOLT NE-
928 PM CDT SAT AUG 2 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOLT AND EASTERN
BOYD COUNTIES WILL EXPIRE AT 930 PM CDT/830 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM. A SEVERE THUNDERSTORM WARNING CONTINUES FOR BOYD AND
NORTH CENTRAL HOLT COUNTY UNTIL 945 PM CDT.
LAT...LON 4295 9846 4292 9836 4288 9830 4261 9831
4262 9879 4301 9879 4301 9850
TIME...MOT...LOC 0227Z 335DEG 10KT 4290 9854
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 8:30 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 2, 8:30 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 830 PM CDT SAT AUG 2 2014 .SYNOPSIS... ISSUED AT 320 PM CDT SAT AUG 2 2014 THE WESTERN CONUS RIDGE/EASTERN CONUS TROUGH PATTERN CONTINUES IN THE UPPER LEVELS WITH THE CENTRAL PLAINS UNDER THE INFLUENCE OF NORTHWEST FLOW WITH WEAK SHORTWAVES PERIODICALLY MOVING OVER THE RIDGE AND ACROSS THE AREA AS THEY DIVE INTO THE TROUGH. AT 19Z...NOTING A SHORTWAVE TROUGH MOVING INTO NORTHERN SOUTH DAKOTA...WITH ANOTHER OVER SOUTHERN WYOMING. 02.12Z SOUNDINGS SHOWED 700MB TEMPERATURES OF 9C AND 8C AT KUNR AND KLBF RESPECTIVELY...WITH 5C AND 6C AT KABR AND KOAX. THIS WOULD INDICATE THAT ALTHOUGH THE AREA IS UNDER NORTHWEST FLOW...THE WARM AIR ALOFT UNDER THE RIDGE CONTINUES TO STAY IN PLACE ACROSS THE WESTERN PLAINS. HOWEVER...THIS AIR IS NOT WARM ENOUGH TO CAP THE BOUNDARY LAYER. AT THE SURFACE...LOW PRESSURE WAS SITUATED OVER SOUTH CENTRAL SOUTH DAKOTA...JUST NORTH AND EAST OF KVTN WITH A WEAK TROUGH OF LOW PRESSURE EXTENDING SOUTH THEN WEST /TO AROUND KBBW THROUGH KLBF AND KOGA. STRONG HEATING AT THE SURFACE WITH HIGHS IN THE UPPER 80S AND LOW 90S HAS CREATED DEEP MIXING UP TO 600MB AND WITH STEEP LAPSE RATES CONVECTION HAS BEGUN TO DEVELOP ACROSS THE AREA WHERE CONVERGENT BOUNDARIES EXIST. MU CAPES ARE 1500 TO 2000 J/KG BUT THERE IS VERY LITTLE SHEAR OVER ONGOING CONVECTION SO ACTIVITY HAS BEEN VERY UNORGANIZED THUS FAR THIS AFTERNOON. && .UPDATE... ISSUED AT 828 PM CDT SAT AUG 2 2014 THUNDERSTORMS IN SOUTH CENTRAL SOUTH DAKOTA ARE PRODUCING LARGE HAIL...SO WE HAVE UPDATED THE FORECAST FOR NORTH CENTRAL NEBRASKA TO INCLUDE THE POSSIBILITY OF SEVERE THUNDERSTORMS. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 320 PM CDT SAT AUG 2 2014 SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE AFTERNOON AND INTO THIS EVENING UNTIL LOSS OF DAYTIME HEATING STABILIZES THE BOUNDARY LAYER AND CUTS OFF THE ENERGY INTO THE STORMS. THE SURFACE LOW OVER SOUTH DAKOTA WILL SLOWLY MOVE SOUTHEAST THROUGH THE EVENING WITH THE PRECIPITATION GENERALLY STAYING ALONG AND SOUTH OF AN ARC FROM THE LOW TO KTIF TO KAIA. PRECIPITATION CHANCES WILL SLIDE SOUTH AND EAST THROUGH THE EVENING...AND SHOULD GENERALLY BE DONE BY 06Z. THE RAP AND THE NAM DO INDICATE AN INCREASE IN DEEP LAYER SHEAR AS A SHORTWAVE TROUGH OVER THE DAKOTAS SLIDES SOUTHEAST THIS EVENING. IS NOT OUT OF THE QUESTION TO GET AN ISOLATED STORM THAT IS ABLE TO GET ORGANIZED AND PRODUCE HAIL OR STRONG WINDS...BUT FEEL IT WILL BE SHORT LIVED AND NO REAL THREAT FOR SEVERE STORMS IS CURRENTLY A CONCERN. AS THE SHORTWAVE OVER SOUTH DAKOTA MOVES SOUTHEAST INTO NORTHERN NEBRASKA LATER THIS EVENING AND OVERNIGHT THERE ARE INDICATIONS OF WARM AIR ADVECTION AND STRONGER LIFT AHEAD OF IT...ALONG WITH MOISTURE TRANSPORT IN THE 850MB TO 700MB LAYER. ALTHOUGH NONE OF THIS IS REAL STRONG COULD GET MORE CONVECTION TONIGHT. IF IT DOES DEVELOP...ONE QUESTION WILL BE HOW FAR WEST IT WILL BE. CURRENT SUITE OF MODELS SHOW MOST OF THIS ACTIVITY WILL JUST SKIRT THE LOCAL FORECAST AREA...MAINLY KEEPS IT OVER NORTHEAST NEBRASKA. THEN FOR SUNDAY...NOT MUCH CHANGE IN THE GENERAL WEATHER PATTERN. TEMPERATURES ALOFT WARM SLIGHTLY BUT NOT MUCH SO STILL LOOKING FOR HIGHS NEAR 90 OR IN THE LOW 90S MOST LOCATIONS. WITH THE EXCEPTION OF THE GFS...MODELS ARE ALL DEVELOPING CONVECTION IN THE AFTERNOON ALONG A WEAK SURFACE FRONT FROM NORTHWEST TO SOUTH CENTRAL NEBRASKA. STRONG DAYTIME HEATING WILL AGAIN DESTABILIZE THE LOW LEVELS OF THE TROPOSPHERE AND WILL CREATE STEEP LAPSE RATES WITH MIXING TO NEAR 650MB. ALSO...THERE IS A WEAK SHORTWAVE PROJECTED TO MOVE INTO NORTHWEST NEBRASKA NEAR MID AFTERNOON TO ENHANCE THE LIFT IN THE AREA. AS SIMILAR CONDITIONS OVER THE PAST SEVERAL DAYS HAVE CAUSED DEVELOPMENT OF ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY SEE NO REASON WHY IT WON/T OCCUR AGAIN SUNDAY AFTERNOON AND HAVE ADDED CHANCES FOR PRECIPITATION INTO THE FORECAST. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 320 PM CDT SAT AUG 2 2014 SUNDAY NIGHT...WRN STATES UPPER RIDGE AXIS BUILDS EWD AS UPPER LOW OVER SERN CANADA ALSO SHIFTS EWD. SURFACE HIGH PRESSURE BEGINS TO SLIDE SWD INTO THE GREAT LAKES AND UPPER MISSISSIPPI VALLEY WHICH ALLOWS A WEAK BOUNDARY TO BACK WWD INTO THE NERN PORTION OF THE FCST AREA SUNDAY NIGHT INTO MONDAY. AS THIS HAPPENS...LEE SIDE LOW PRESSURE REDEVLOPS ACROSS THE NRN HIGH PLAINS SETTING UP A BAROCLINIC ZONE ALONG THE PERIPHERY OF THE ERN SIDE OF THE UPPER RIDGE AXIS...ACROSS THE DAKOTAS AND NRN NEBRASKA. THE ULITMATE PLACEMENT OF THIS FRONTAL BOUNDARY WILL BE KEY TO THE PRECIPITATION FCST THROUGH THE WEEK AND IS DISCUSSED FURTHER BELOW. MODELS ARE SIMILAR WITH THIS PLACEMENT BY MONDAY THOUGH DIFFER BEYOND. THE NRN PORTION OF THIS BOUNDARY BECOMES CO-LOCATED WITH AN AREA OF MID LEVEL FRONTOGENESIS SUNDAY EVE WHICH WILL HELP TO GENERATE DEEP LAYER LIFT AND A BETTER CHC OF THUNDERSTORMS NORTH OF NEB SUNDAY EVE. HOWEVER...UPPER NW FLOW HAS GENERATED ISOLATED THUNDERSTORMS IN THE CURRENT PATTERN DUE TO WEAK BOUNDARY INTERACTIONS AND STEEP LAPSE RATES ALOFT...AND WOULD EXPECT A SIMILAR SCENARIO FOR SUNDAY EVE FURTHER SOUTH INTO WESTERN AND NORTH CENTRAL NEB...AND THEREFORE SLIGHT CHANCES FOR THUNDERSTORMS WILL BE IN THE FCST BEFORE MIDNIGHT SUNDAY. MIN TEMPS SUNDAY NIGHT NEAR TO SLIGHTLY ABOVE AVERAGE FOR THIS TIME OF YEAR. MONDAY INTO TUESDAY THE SHIFT IN THE RIDGE AXIS ALONG THE FRONT RANGE ALLOWS SUBSIDENCE AND DRYING TO OCCUR OVER THE HIGHER TERRAIN FURTHER WEST. THIS IN TURN WILL ALLOW FOR A RETURN OF THE NOCTURNAL HIGH PLAINS LLJ WHICH DEVELOPS IN RESPONSE TO THE MORE RAPID COOLING OF THE HIGHER TERRAIN IN THE EVENING COMPARED TO A MORE MOIST ATMOSPHERE FURTHER EAST. THIS LLJ ALSO STRENGTHENS IN RESPONSE TO UPPER PV ANOMALIES ROUNDING THE NOW FLATTENED RIDGE WITH ASSOCIATED SFC CYCLOGENESIS FAVORING THE WY/CO FRONT RANGE AND WRN HIGH PLAINS BY MID WEEK. THIS ALL SETS THE STAGE FOR INCREASED THUNDERSTORM DEVELOPMENT...ESPECIALLY DURING THE LATE EVENING AND OVERNIGHT HOURS...MONDAY AND TUESDAY AND ON INTO THE REST OF THE WEEK. THE PREVIOUSLY MENTIONED FRONTAL BOUNDARY CONTINUES TO SAG FURTHER SWD AND EVENTUALLY ACROSS THE WESTERN AND NORTH CENTRAL PORTION OF NEBRASKA DURING MID WEEK. THE LLJ WILL BE EFFICIENT AT SUPPLYING LOW LEVEL MOISTURE TO THE ATMOSPHERE WHICH WILL BE FURTHER ENHANCED BY TROPICAL MOISTURE MOVING NWD THROUGH THE GREAT BASIN AREA AROUND THE AFOREMENTIONED UPPER HIGH. THE RESULT IS PW VALUES APPROACHING +2 STANDARD DEVIATIONS ABOVE THE MEAN FOR THIS TIME OF YEAR...NEARING 1.75 INCHES BY THU. IN ADDITION...MODEST INSTABILITY DEVELOPS E OF THE STATIONARY/WARM FRONTAL BOUNDARY IN ERN NEB EARLY IN THE WEEK BUT SHIFTS SWWD BY WED/THU TIME FRAME AS DOES THE BOUNDARY. THE SPECIFIC DETAILS OF BOUNDARY LOCATION FROM DAY TO DAY WILL BE DETERMINED LARGELY BY EACH ITERATION OF CONVECTIVE DEVELOPMENT AS MESOSCALE COLD POOL AUGMENTATION OF THE BOUNDARY TAKES PLACE...MAKING SPECIFIC DETAILS OF THUNDERSTORM DEVELOPMENT DIFFICULT. IN GENERAL...THE DEVELOPING LARGE SCALE PATTERN BY MID WEEK SUPPORTS AN INCREASED CONFIDENCE IN INCREASING THUNDERSTORM CHANCES THROUGH THE WEEK. DAYTIME MAX TEMPERATURES WILL BE AVERAGE TO SLIGHTLY ABOVE TO START THE WEEK...BUT WILL LOWER TO BELOW AVERAGE BY THE END OF THE WEEK. THE DIURNAL RANGE OF TEMPS AS THE WEEK PROGRESSES HOWEVER LESSENS WITH LOWS REMAINING NEAR OR ABOVE AVERAGE THROUGH THE WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 658 PM CDT SAT AUG 2 2014 THUNDERSTORMS IN WESTERN NEBRASKA ARE EXPECTED TO WEAKEN AS THEY LOSE THE ENERGY FROM DAYTIME HEATING. THERE IS STILL A POSSIBILITY OF ANOTHER THUNDERSTORM AT KLBF...BUT THE PROBABILITY IS TOO LOW FOR INCLUSION IN THE TERMINAL FORECAST. ELSEWHERE...STORMS COULD AFFECT OGA AND BBW BEFORE 02Z. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SPRINGER SYNOPSIS...BROOKS SHORT TERM...BROOKS LONG TERM...JWS AVIATION...SPRINGER
Hazardous weather outlook, Aug 2, 3:33 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SAT AUG 2 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-032045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SAT AUG 2 2014 /233 PM MDT SAT AUG 2 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL IMPACT PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THIS EVENING. THE STORMS WILL PROGRESS EAST/SOUTHEAST OVERNIGHT. A STRONG STORM OR TWO CAN NOT BE RULED OUT...MAINLY DURING THE LATE AFTERNOON AND EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. MONDAY NIGHT AND CONTINUING THROUGH THE WEEK WILL BE NUMEROUS CHANCES FOR SCATTERED THUNDERSTORMS. A FEW STRONG STORMS ARE POSSIBLE...HOWEVER WIDESPREAD SEVERE THUNDERSTORM ACTIVITY APPEARS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) BROOKS
In the hours before
Local storm report, Aug 2, 4:52 PM CDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
452 PM CDT SAT AUG 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 12 NE BROKEN BOW 41.53N 99.48W
08/02/2014 E1.00 INCH CUSTER NE PUBLIC
&&
JGOMEZSpecial weather statement, Aug 2, 5:56 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 556 PM CDT SAT AUG 2 2014 NEZ004-022-023-030000- GARDEN NE-GRANT NE-SHERIDAN NE- 456 PM MDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHERIDAN...GRANT AND NORTHEASTERN GARDEN COUNTIES UNTIL 600 PM MDT... AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ASHBY...OR 31 MILES NORTH OF ARTHUR...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HYANNIS... DULUTH... PRATT LAKE... SPRING VALLEY LAKE... GREEN LAKE... COGILL LAKE... THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 117 AND 153. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 138 AND 162. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
Special weather statement, Aug 2, 6:09 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 509 PM MDT SAT AUG 2 2014 NEZ026>028-038-030015- BLAINE NE-CUSTER NE-GARFIELD NE-LOUP NE- 609 PM CDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR LOUP...SOUTHWESTERN GARFIELD... NORTHEASTERN CUSTER AND SOUTHEASTERN BLAINE COUNTIES UNTIL 715 PM CDT... AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CALAMUS RESERVOIR STATE RECREATION AREA TO GATES...AND MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... TAYLOR AROUND 615 PM CDT. HOMESTEAD KNOLLS CAMPGROUND AND VIRGINIA SMITH DAM AROUND 620 PM CDT. DEVERRE...ROUND VALLEY...DIVIDE HILL AND KENT DIVERSION DAM STATE WILDLIFE MANAGEMENT AREA AROUND 625 PM CDT. SARGENT AROUND 630 PM CDT. BURWELL AROUND 635 PM CDT. BIG OAK CANYON AND WEISSERT AROUND 640 PM CDT. WESCOTT AND COMSTOCK AROUND 650 PM CDT. WESTERVILLE AROUND 655 PM CDT. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 301 AND 307. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 301 AND 308. THIS INCLUDES HIGHWAY 183 BETWEEN MILE MARKERS 91 AND 145. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. SPRINGER
Special weather statement, Aug 2, 6:21 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 621 PM CDT SAT AUG 2 2014 NEZ023-030015- GRANT NE- 521 PM MDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT COUNTY UNTIL 615 PM MDT... AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF HYANNIS...OR 24 MILES NORTH OF ARTHUR...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... PRATT LAKE AROUND 600 PM MDT. SPRING VALLEY LAKE AROUND 610 PM MDT. THIS INCLUDES HIGHWAY 2 BETWEEN MILE MARKERS 144 AND 164. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 138 AND 161. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
Special weather statement, Aug 2, 7:06 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 606 PM MDT SAT AUG 2 2014 NEZ022>024-035-036-057-059-030100- ARTHUR NE-GARDEN NE-GRANT NE-HOOKER NE-KEITH NE-LINCOLN NE-MCPHERSON NE- 606 PM MDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ARTHUR...MCPHERSON...NORTHWESTERN LINCOLN...NORTHEASTERN KEITH...SOUTHERN HOOKER...SOUTHERN GRANT AND EASTERN GARDEN COUNTIES UNTIL 700 PM MDT/800 PM CDT/... AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES NORTHEAST OF ARTHUR...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... EAST CODY LAKE AROUND 615 PM MDT. SAND BEACH LAKE AROUND 720 PM CDT. BIG LAMUNYON FLATS AROUND 745 PM CDT. SCHNICK LAKE AROUND 800 PM CDT. THIS INCLUDES HIGHWAY 61 BETWEEN MILE MARKERS 105 AND 155. THIS INCLUDES HIGHWAY 92 BETWEEN MILE MARKERS 165 AND 206. THIS INCLUDES HIGHWAY 97 BETWEEN MILE MARKERS 32 AND 48. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. SPRINGER
Special weather statement, Aug 2, 8:21 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 821 PM CDT SAT AUG 2 2014 NEZ007-010-030215- BOYD NE-HOLT NE- 821 PM CDT SAT AUG 2 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HOLT AND EASTERN BOYD COUNTIES UNTIL 915 PM CDT... AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF PICKSTOWN...MOVING SOUTH AT 25 MPH. LARGE HAIL IS POSSIBLE WITH THIS STORM AND WIND GUSTS EXCEEDING 50 MPH ARE LIKELY WITH THIS STORM. THIS STORM WILL BE NEAR... GROSS AROUND 840 PM CDT. SPENCER AROUND 850 PM CDT. BRISTOW AROUND 855 PM CDT. SPENCER DAM AND ANNCAR AROUND 900 PM CDT. MIDWAY AROUND 915 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:58 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 47 min |
| Aug 2, 9:43 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 47 min |
| Aug 2, 10:13 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 2 min |
| Aug 2, 10:22 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.